Abstract

A new set of computations of the exact Mie functions, related to the scattering of electromagnetic waves on dielectric and partially absorbing spheres, is described. Numerical results with sufficient accuracy and detail in size and angular variation were obtained by means of the IBM-704 computer system for a set of complex indexes of refraction and size ranges mainly corresponding to atmospheric particles illuminated by visible and infrared radiation. The effects of increased absorption index on the extinction and absorption cross section, on the complex amplitude, and on the intensity and polarization of the scattered flux are illustrated by means of diagrams.

© 1961 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Mie Scattering and Absorption Cross Sections for Absorbing Particles

Gilbert N. Plass
Appl. Opt. 5(2) 279-285 (1966)

Mie Scattering Functions for Refractive Index of 2.105*

Milton Kerker and Egon Matijević
J. Opt. Soc. Am. 51(1) 87-92 (1961)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (10)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (5)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (20)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription